Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 10, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 23, 2007, 4:36 PM MST for Pima County, Arizona. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2007, 4:36 PM MST (23:36 UTC)
- Expired
- Jul 23, 2007, 6:00 PM MST
- In force
- 84 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Pima County, AZ
The radar
The Phoenix radar (KIWA), 135 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 11.6 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 276 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1754 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 232338 FFWTWC AZC019-240100- /X.NEW.KTWC.FF.W.0010.070723T2336Z-070724T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 436 PM MST MON JUL 23 2007 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA... * UNTIL 600 PM MST * AT 428 PM MST...RADAR SHOWED A CLUSTER OF THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS AN AREA FROM NEAR AJO EAST TO HICKIWAN AND VENTANA. VERY LITTLE MOVEMENT WAS INDICATED. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SANTA ROSA...AJO...EAST OF WHY...HICKIWAN AND VENTANA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. REMEMBER...A SMALL STREAM FLOOD ADVISORY ALSO REMAINS IN EFFECT UNTIL 515 PM MST FOR MOST OF WESTERN AND CENTRAL PIMA COUNTY. LAT...LON 3196 11276 3223 11173 3250 11182 3251 11286 $$ WEATHER.GOV/TUCSON
2 follow-up statements
000 WGUS75 KTWC 240024 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 515 PM MST MON JUL 23 2007 AZC019-240100- /X.CON.KTWC.FF.W.0010.000000T0000Z-070724T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIMA AZ- 515 PM MST MON JUL 23 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM MST FOR NORTH CENTRAL PIMA COUNTY... AT 512 PM MST...DOPPLER RADAR INDICATED THAT STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAIN WERE LOCATED ALONG AND NORTH OF A LINE FROM VENTANA...TO HICKIWAN TO AJO. THESE STORMS WERE MOVING NORTH AT 10 MPH. RAINFALL FROM THESE STORMS WILL CONTINUE TO QUICKLY FILL WASHES...ROADWAY DIPS...LOW LYING AND POOR DRAINAGE AREAS WITH RUNNING WATER. THESE STORMS WILL ESPECIALLY IMPACT TENMILE AND SIKORT CHUAPO WASHES WHICH WHICH DRAIN PAST THE TOWN OF AJO. STORMS WILL ALSO IMPACT HICKIWAN WASH AND OTHER SMALL WASHES IN THE HICKIWAN VALLEY. TO THE SOUTH...GUNSIGHT WASH AND KUAKATCH WASHES ARE BOTH LIKELY FILLED WITH SWIFT FLOWING WATER. LAT...LON 3196 11276 3223 11173 3250 11182 3251 11286 $$ WEATHER.GOV/TUCSON
000 WGUS75 KTWC 240058 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 552 PM MST MON JUL 23 2007 AZC019-240102- /X.EXP.KTWC.FF.W.0010.000000T0000Z-070724T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIMA AZ- 552 PM MST MON JUL 23 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 600 PM MST FOR NORTH CENTRAL PIMA COUNTY... AT 552 PM MST...DOPPLER RADAR INDICATED THE STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAIN WERE MOVING OUT OF PIMA COUNTY TO THE WEST AND NORTH OF THE WARNING AREA. ALTHOUGH RAINFALL RUNOFF WILL CONTINUE TO DRAIN INTO WASHES...ROADWAY DIPS...LOW LYING AND POOR DRAINAGE AREA...THE THREAT OF FLASH FLOODING HAS SUBSIDED. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE AT 600 PM MST. HOWEVER...THE THREAT OF MINOR FLOODING STILL EXISTS. A SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT FOR THIS AREA UNTIL 715 PM MST. RAINFALL RUNOFF WILL CONTINUE TO IMPACT TENMILE AND SIKORT CHUAPO WASHES WHICH WHICH DRAIN NORTH OF THE TOWN OF AJO. RUNOFF WILL ALSO IMPACT HICKIWAN WASH AND OTHER SMALL WASHES IN THE HICKIWAN VALLEY. IN FACT...THE WATER LEVELS ON THE HICKIWAN WASH CONTINUE TO RISE. FARTHER SOUTH...GUNSIGHT WASH AND KUAKATCH WASHES ARE BOTH LIKELY FILLED WITH RUNNING WATER. LAT...LON 3196 11276 3223 11173 3250 11182 3251 11286 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 2:40 PM MST, 1 hour 56 minutes earlier.
Area forecast discussion, Jul 23, 2:40 PM MST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 240 PM MST MON JUL 23 2007 .SYNOPSIS...ABUNDANT MOISTURE IN COMBINATION WITH DAYTIME HEATING AND A FAVORABLE FLOW WILL PROVIDE SCATTERED THUNDERSTORMS MAINLY DURING THE AFTERNOON AND EVENING HOURS THIS WEEK. EXPECT NEAR NORMAL TO BELOW NORMAL DAYTIME HIGH TEMPERATURES THIS WEEK. && .DISCUSSION...CONVECTIVE UPSWING IN PROGRESS THIS AFTERNOON...AS MOISTURE...UPPER LEVEL DYNAMICS AND A VERY UNSTABLE AIRMASS COME TOGETHER. MAIN THREAT THIS EVENING WILL BE FLASH FLOODING...BUT ISOLATED WET MICROBURSTS CANNOT BE RULED OUT. MAIN FLOOD POSSIBILITIES WILL TRANSITION INTO CENTRAL AND WESTERN PIMA COUNTY THIS EVENING. UPPER HIGH CENTER HAS SHIFTED NORTHEAST OVER THE NRN PLAINS...WITH ELONGATED RIDGING EXTENDING SOUTHWEST FROM THIS CENTER TO NEW MEXICO. UPPER TROUGH IS ALONG THE PACIFIC NORTHWEST. SOUTHERN STREAM LOW HAS BEEN PULLED NORTHEAST INTO SRN CALIFORNIA OUT IN FRONT OF PACIFIC NORTHWEST TROUGH. INVERTED TROUGH IS SWINGING AROUND EAST SIDE OF HIGH OVER ERN COLORADO AND OKLAHOMA. UPPER HIGH WILL REPOSITION OVER THE FOUR CORNERS THROUGH WEDNESDAY AND CONTINUE SLIDING SOUTHWEST TO SRN CALIFORNIA ON THURSDAY. INVERTED TROUGH WILL STRETCH FROM TEXAS TO SRN NEW MEXICO ON TUESDAY AFTERNOON. VERY HIGH MOISTURE...LOW FLOW ENVIRONMENT REMAINS IN PLACE OVER SOUTHEAST ARIZONA. AFTER SEVERAL DAYS OF BOUNDARY LAYER COOLING...WE HAVE FINALLY REVERSED COURSE AND NOW SEE 2-3 DEGREES OF WARMING IN THE 650 MB-SURFACE LAYER. YESTERDAYS CONVECTION WAS HAMPERED BY MID-LEVEL WARMING...WITH 500 MB TEMPS AROUND MINUS 4. TODAYS 12Z TUS SOUNDING SHOWS 1-2 DEGREES OF COOLING IN THE 550-450 MB LAYER...WITH A 500 MB TEMP AROUND MINUS 6. DEEP MOISTURE PROFILE IS SHOWN WITH A PW VALUE OF 1.86 AND AN OVERALL COLUMN PROFILE THAT IS MOISTER THAN YESTERDAY AND SATURDAY. EXTREMELY LOW FLOW SHOWN ON SOUNDING...IN FACT YOU HAVE TO GO ALL THE WAY UP TO 45000FT TO FIND WINDS GREATER THAN 10 KTS. WATER VAPOR IMAGERY INDICATES MID-LEVEL DRY LINE FROM LAKE HAVASU SOUTHEAST INTO ERN SANTA CRUZ COUNTY...DRYER AIR WILL CONTINUE TO FILTER INTO THE EXTREME WEST BELOW SRN CALIFORNIA LOW. DRY MID LEVEL AIR IS ALSO PUSHING INTO WESTERN NEW MEXICO. WEAK DEFORMATION AXIS IS OVER ERN ARIZONA ROUGHLY FROM SHOW LOW TO SAFFORD. IMPULSE CURRENTLY OVER SOUTHEAST SONORA PROGGED TO MOVE WEST INTO THE CENTRAL GULF OF CALIFORNIA THIS AFTERNOON. NAM INDICATES AN INCREASE IN FLOW DURING THE AFTERNOON...WITH EASTERLY FLOW FROM 10-15 KTS DEPICTED AS GRADIENT TIGHTENS NORTH OF IMPULSE. GFS IS LIGHTER WITH EASTERLY FLOW GENERALLY LESS THAN 10 KTS...BUT BOTH MODELS SHOW AN INCREASE OVER THE 12Z SOUNDING. AT LEAST CLIMATOLOGICALLY NORMAL MONSOON LEVEL PRECIPITATION CHANCES THROUGH THE WEEK...AS MOISTURE LEVELS REMAIN ELEVATED AND MARGINAL TO GOOD FLOW AND SHEAR REGIME DEVELOPS. && .FIRE WEATHER...THE DAILY CYCLE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE THIS WEEK. RELATIVE HUMIDITY VALUES OVERNIGHT WILL GENERALLY BE IN THE 70 TO 95 PERCENT RANGE...WITH VALUES DECREASING INTO THE 30 TO 50 PERCENT RANGE DURING THE AFTERNOON HOURS. && .AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS SE AZ THIS EVENING. CLOUD BASES ASSOCIATED WITH CB/S WILL GENERALLY BE AROUND 6-8KFT AGL...THOUGH CIGS WILL BE AS LOW AS 2-4KFT AGL WITH THE STRONGEST TSTMS. MOUNTAIN TOP OBSCURATION AT TIMES DUE TO THE CONVECTIVE ACTIVITY. AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && SHOEMAKER WEATHER.GOV/TUCSON
In the hours before
Local storm report, Jul 23, 3:43 PM MST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
343 PM MST MON JUL 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM TSTM WND DMG 2 SE TUCSON 32.22N 110.92W
07/23/2007 PIMA AZ BROADCAST MEDIA
12 POWER POLES DOWN ALONG HOUGHTON RD NEAR VALENCIA.
&&
CSHOEMAKThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 7:01 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 89 min |
| Jul 22, 9:12 PM MST | Areal Flood Advisory | TWC | Cochise, Graham, Pima, Pinal | 2 hr |
| Jul 23, 11:17 AM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 28 min |
| Jul 23, 11:43 AM MST | Areal Flood Advisory | TWC | Santa Cruz | 92 min |
| Jul 23, 1:20 PM MST | Areal Flood Advisory | TWC | Pima | 115 min |
| Jul 23, 1:30 PM MST | Severe Thunderstorm Warning | TWC | Pima | 45 min |
| Jul 23, 1:49 PM MST | Flash Flood Warning | TWC | Pima | 116 min |
| Jul 23, 2:08 PM MST | Severe Thunderstorm Warning | TWC | Pima | 52 min |
| Jul 23, 2:17 PM MST | Areal Flood Advisory | TWC | Cochise | 88 min |
| Jul 23, 2:22 PM MST | Dust Storm Warning | TWC | 83 min | |
| Jul 23, 2:58 PM MST | Severe Thunderstorm Warning | TWC | Pima | 32 min |
| Jul 23, 3:14 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Jul 23, 3:42 PM MST | Flash Flood Warning | TWC | Pima | 93 min |
| Jul 23, 3:51 PM MST | Areal Flood Advisory | TWC | Cochise, Santa Cruz | 114 min |
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.